Alert archive / Oregon / Frost Advisories in 2010
Frost Advisory 9, NWS Medford, OR
NWS Medford, OR issued this frost advisory at May 3, 2010, 1:51 AM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at May 4, 2010, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 1:51 AM PDT (08:51 UTC)
- In effect from
- May 4, 2010, 3:00 AM PDT
- Expired
- May 4, 2010, 7:55 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at May 2, 1:00 PM PDT, 12 hours 51 minutes earlier.
Area forecast discussion, May 2, 1:00 PM PDT, 12 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PDT SUN MAY 2 2010
.DISCUSSION...02/12Z NAM/GFS IN.
A BREAK IN THE ACTION TODAY AS AN UPPER RIDGE BUILDS OVER THE AREA
AND THE SHORT WAVE ACTIVITY IS FORCED TO THE EAST OF THE MEDFORD
CWA. LOW CLOUDS HAVE CLEARED OUT AND ONLY SCATTERED HIGH CLOUDS
ARE STREAMING OVER THE AREA.
THE BREAK WILL BE SHORT-LIVED THOUGH. A SHORT WAVE WILL RIDE OVER
THE OFFSHORE RIDGE THIS EVENING AND FLOW ALOFT WILL BECOME ZONAL
OVER THE CWA. THE WAVE WILL MOVE ONSHORE OVER WASHINGTON STATE
MONDAY MORNING AND THE SOUTHERN END OF THE ASSOCIATED COLD FRONT
WILL MOVE ONSHORE LATE TONIGHT AND MONDAY MORNING.
ASSOCIATED PRECIPITATION WILL FALL MOSTLY FROM THE CASCADES WEST
AND WILL BE LIGHT. EAST OF THE CASCADES...THE MAIN STORY WILL BE
THE WIND. 700 MB WINDS INCREASE TO 55 TO 65 KT THERE AHEAD OF THE
FRONT MONDAY AFTERNOON INTO THE EVENING...BRINGING THE POTENTIAL
OF STRONG WINDS. A HIGH WIND WATCH IS IN EFFECT FOR ORZ030/031.
WILL UPGRADE TO A WARNING LATER THIS AFTERNOON AND WILL ADD CAZ085.
THE UPPER TROUGH WILL DIG AS IT MOVES INTO THE PLAINS AS SEVERAL
SHORT WAVES...EACH FARTHER SOUTH THAN THE PREVIOUS ONE...DIVE DOWN
THE BACK SIDE OF THE TROUGH. THE NEXT WAVE WILL MOVE THROUGH
NORTHERN OREGON TUESDAY MORNING AND THE ONE AFTER THAT WILL SCORE
A DIRECT HIT THROUGH THE MEDFORD CWA TUESDAY NIGHT...BRINGING THE
COLDEST AIR OF THE WEEK TO THE AREA. SNOW LEVELS WILL DROP TO NEAR
PASS LEVELS AND FROST MAY BE A PROBLEM WEDNESDAY MORNING. A
WEAKER WAVE WILL FOLLOW WEDNESDAY NIGHT...THIS ONE FARTHER NORTH
AS HEIGHTS BEGIN TO RISE OVER THE AREA. ALL THIS ACTIVITY WILL
MAKE FOR COOL AND UNSETTLED WEATHER WITH ROUNDS OF LIGHT
SHOWERS...MOSTLY FROM THE CASCADES WEST ON WEST FACING SLOPES.
PRECIPITATION AMOUNTS WILL BE LESS THAN THAT OF THE MONDAY SYSTEM
THOUGH.
ANOTHER SHORT WAVE RIDGE WILL BUILD IN THURSDAY FOR DRIER AND
WARMER WEATHER. IF THE GFS VERIFIES...ANOTHER SERIES OF SHORT WAVES
MAY COME IN FOR MORE COOL AND SHOWERY WEATHER FRIDAY THROUGH SUNDAY.
THE ECMWF IS WARMER AND DRIER WITH A MORE NORTHERLY TRACK FOR THE
SHORT WAVES. THE SOLUTIONS HAVE BEEN INCONSISTENT BOTH MODEL-TO-
MODEL AND RUN-TO-RUN WITHIN THE SAME MODEL...SO THE CONFIDENCE FOR
THE FRIDAY TO SUNDAY FORECAST IS LOW.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING...
THEN AREAS OF MVFR CIGS WILL SPREAD INLAND FROM THE COAST TO THE
CASCADES WITH HIGHER TERRAIN BECOMING OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
ORZ030-031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS
AFTERNOON TO 8 PM PDT THIS EVENING FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
EVENING FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ350-370.
15/16/08Hazardous weather outlook, May 2, 6:18 AM PDT, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 618 AM PDT SUN MAY 2 2010 ORZ030-031-030130- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 618 AM PDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Frost Advisories in Oregon, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.